| Catalog Number |
K890H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2025 and suture was used.It was reported by healthcare professional that during a cabg procedure; the suture broke when the tech was straightening out the suture.No patient consequence is reported.Device is available for return.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/12/2025 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: * can you identify the lot number of the product used? * what is the procedure date? * please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) unknown lot # complaint date filed same as procedure date a device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/9/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One empty foil packet and one used needle suture combination in two sections.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture pieces were examined, and the ends were noted to be cut likely caused by a surgical instrument.A functional test was performed in one suture piece using instron equipment and the tensile force was above the minimum requirements.Per the conditions of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.